Indiana, 2014Damaging Wind in Indiana, June 27, 2014
June 27, 2014 · NWS IND · 1 event in 1 county or zone
A small line of air mass thunderstorms developed just north of Indianapolis up through Clinton County during the afternoon of the 27th of June. One of these storms caused some wind damage in the Kirklin area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small line of air mass thunderstorms developed just north of Indianapolis up through Clinton County during the afternoon of the 27th of June. One of these storms caused some wind damage in the Kirklin area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 27, 3:27 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 27, 3:27 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EDT FRI JUN 27 2014
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 352 PM EDT FRI JUN 27 2014
IN KEEPING WITH THE RECENT PATTERN...DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AT LEAST INTO THE EARLY PART OF NEXT
WEEK AS THE AREA REMAINS STUCK BETWEEN QUASISTATIONARY HIGH
PRESSURE TO THE SOUTH/SOUTHEAST AND THE PREVAILING STORM TRACK IN
ZONAL OR WEAKLY CYCLONIC FLOW TO THE NORTH/NORTHWEST. WARM MOIST
AIRMASS WILL REMAIN IN PLACE AND THUS CANNOT COMPLETELY RULE OUT
STORMS IN ANY PERIOD THROUGH EARLY NEXT WEEK...WITH HIGHER CHANCES
OWING TO SUBTLE UPPER LEVEL SUPPORT MOVING THROUGH THE GENERAL
FLOW.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 352 PM EDT FRI JUN 27 2014
ISOLATED SHOWERS/STORMS HAVE FORMED AS EXPECTED THIS AFTERNOON BUT
ARE STRUGGLING WITH A LACK OF UPPER LEVEL SUPPORT. WEAK UPPER
LEVEL WAVE IS NOTED UPSTREAM OVER THE MID/LOWER MISSISSIPPI
VALLEY...AND SHOULD SEE A BIT OF AN UPTICK IN CONVECTIVE COVERAGE
AND INTENSITY AS THIS SUPPORT ARRIVES LATE THIS AFTERNOON AND
EARLY THIS EVENING. MOST STORMS REMAIN SHOULD DISSIPATE LATER
TONIGHT...BUT WITH THIS WAVE MEANDERING THROUGH THE AREA WILL HAVE
TO HOLD ONTO A SLIGHT CHANCE POP.
ON TEMPS...EXPECT TEMPS SLIGHTLY ABOVE LAST NIGHT PER LOW LEVEL
THICKNESSES. SHOULD SEE MOST AREAS BOTTOM OUT NEAR 70 DEGREES.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 352 PM EDT FRI JUN 27 2014
WILL CARRY HIGHEST POPS DURING THE DAYTIME SATURDAY AND
SUNDAY...WITH LOWER POPS OVERNIGHTS AND ON MONDAY...AGAIN OWING TO
A LACK OF UPPER LEVEL SUPPORT. WITH FLOW OVER THE AREA GENERALLY
WEAK...HYDRO CONCERNS ARE THE MAIN THREAT FOR THE WEEKEND WITH
SLOW MOVING STORMS ABLE TO EFFICIENTLY PRODUCE RAINFALL IN A VERY
WARM AIRMASS WITH FREEZING LEVELS AROUND 13-15KFT. WILL HAVE TO LIMIT
POPS TO CHANCE FOR NOW UNTIL WE SEE SOME MORE CONSISTENCY OR
DEFINITION TO THE UPPER LEVEL SUPPORT THAT COULD JUSTIFY LIKELIES.
ON TEMPS...THICKNESSES SUGGEST TEMPS GETTING WARMER EACH DAY...BUT
WITH PRECIP COVERAGE AND CLOUD COVER LIKELY TO BE A BIGGER ISSUE
SATURDAY AND AGAIN ON SUNDAY...THIS WILL KEEP TEMPS FROM MAXING
OUT. WILL LIKELY SEE HIGHS TOPPING OUT IN THE LOW TO MID 80S.
THICKNESSES AND DEWPOINTS SUGGEST LOWS REMAINING NEAR PERSISTENCE
EACH DAY...AROUND 70.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 235 PM EDT FRI JUN 27 2014
CHANGES APPEAR ON THE HORIZON FROM THE STAGNANT WARM AND MOIST
PATTERN WE HAVE BEEN ACCUSTOMED TO THIS EARLY SUMMER.
MODELS IN GOOD AGREEMENT THAT A COLD FRONT WILL DROP SOUTHEAST
ACROSS CENTRAL INDIANA MONDAY NIGHT AND TUESDAY. THE FRONT IS
EXPECTED TO INTERACT WITH WARM...MOIST AND UNSTABLE AIR AND RESULT
IN AN UNSETTLED PERIOD. THIS FRONT AND A REINFORCING FRONT ON
WEDNESDAY NIGHT SHOULD RESULT IN COOLER AND BELOW NORMAL
TEMPERATURES PER THE REGIONAL ALLBLEND. NORTHERN PARTS OF THE
FORECAST AREA MAY NOT EVEN SEE 80 DEGREES BY WEDNESDAY. MODELS DO
SUGGEST A FEW SHOWERS OR THUNDERSTORMS MAY OCCUR WITH THE SECOND
FRONT. HOWEVER...WITH DRIER AIR MOVING IN...WILL KEEP IT DRY FOR NOW
AFTER TUESDAY.
&&
.AVIATION /DISCUSSION FOR THE 272100Z KIND TAF UPDATE/...
ISSUED AT 427 PM EDT FRI JUN 27 2014
WEAK UPPER WAVE NOTED EXTENDING FROM SOUTHEAST MISSOURI INTO WESTERN
KENTUCKY IS EXPECTED TO LIFT NORTHEAST OVER THE KIND VICINITY LATER
THIS EVENING. APPEARS THERE WILL CONTINUE TO BE A CONVECTIVE THREAT
IN THE VICINITY OF KIND UNTIL ABOUT 280200Z OR SO.
NO SIGNIFICANT CHANGES MADE AT THIS TIME. PREVIOUS DISCUSSION
FOLLOWS.
WILL STICK WITH VFR CONDITIONS THROUGH THE TAF PERIOD...ALTHOUGH
ISOLATED TO SCATTERED THUNDERSTORMS COULD REDUCE THE VISIBILITY AND
CEILINGS TO MVFR OR WORSE AT TIMES. ONE WAVE WILL BE LIFTING
NORTHEAST ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING AND A
STRONGER ONE WILL BE MOVING ACROSS AFTER 12Z SATURDAY. SO...TRIED TO
TIE VCTS AND CB GROUPS TO THE THOSE WAVES WITH A DRY PERIOD FROM
02Z-15Z.
WINDS WILL BE SOUTH LESS THAN 10 KNOTS EXCEPT INCREASING TO AROUND
10 KNOTS SATURDAY AFTERNOON AT IND.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...MK
AVIATION...MK/JAS
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 27, 3:52 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EDT FRI JUN 27 2014
INZ021-028>031-035>049-051>057-060>065-067>072-282100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
452 PM EDT FRI JUN 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: ISOLATED THUNDERSTORMS.
HAZARDS: HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY WINDS.
TIMING: THUNDERSTORMS MOST LIKELY BEFORE MIDNIGHT.
DISCUSSION: A WARM FRONT WILL LIFT NORTH INTO CENTRAL INDIANA...
BRINGING SHOWERS AND ISOLATED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: THERE IS A CHANCE OF THUNDERSTORMS THROUGH MIDWEEK NEXT WEEK.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DANGEROUS
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS ARE
POSSIBLE WITH ANY THUNDERSTORM.
DISCUSSION: A WARM FRONT...AN UPPER LEVEL WAVE AND A WARM...MOIST
AND UNSTABLE ATMOSPHERE WILL RESULT IN INCREASING THUNDERSTORM
CHANCES THIS WEEKEND. THUNDERSTORM CHANCES WILL CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK...WITH DRIER WEATHER FOR THE SECOND HALF
OF THE WEEK AS A COLD FRONT SWEEPS THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SMF
Thunderstorm Wind, Clinton
- When
- June 27, 4:35 PM EST
- Where
- Clinton County, 0.87 mi SE of Kirklin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -86.360
A tree was downed along with some utility lines due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Wisconsin, June 27, 20142 injured · $1.2 million · EF1 · 2 events
- Flash Flooding and Hail in Nebraska, June 27, 2014$105,000 · 1.5 in hail · 35 events
- Hail in Texas, June 27, 2014$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Iowa, June 27, 2014$202,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Florida, June 27, 2014$36,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Kansas, June 27 to 28, 20141.5 in hail · 17 events
- Tornadoes and Hail in Kansas, June 27, 2014EF0 · 13 events
- Tornadoes in Texas, June 27, 2014$15,000 · EF0 · 2 events
- Hail and Damaging Winds in Colorado, June 27, 20141 in hail · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 27, 20145 events
- Hail in Texas, June 27, 20141.75 in hail · 5 events
- Flash Flood and Flood in Minnesota, June 27, 2014$1,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530219.